Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Aug 27, 2012, 2:53 PM PDT. It took effect at Aug 28, 2012, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2012, 2:53 PM PDT (21:53 UTC)
- In effect from
- Aug 28, 2012, 12:00 PM PDT
- Expired
- Aug 28, 2012, 9:40 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
416 WWUS86 KSTO 272153 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 253 PM PDT MON AUG 27 2012 ...FIRE WEATHER WATCH UPGRADED TO A RED FLAG WARNING FOR ZONES 214...268...269 AND EXPANDED TO ZONE 221 FOR TUESDAY NOON UNTIL EARLY WEDNESDAY MORNING... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE NORTHERN SIERRA NEVADA AND SOUTHERN CASCADE MOUNTAINS FOR BREEZY TO WINDY SOUTHWEST WINDS...LOW HUMIDITY...AND EXTREMELY DRY FUELS MAINLY FROM TUESDAY AFTERNOON INTO EARLY WEDNESDAY MORNING. A LOW PRESSURE TROUGH APPROACHING THE WEST COAST ON TUESDAY AND MOVING ACROSS THE PACIFIC NORTHWEST ON WEDNESDAY WILL INCREASE DRY SOUTHWEST FLOW OVER INTERIOR NORTHERN CALIFORNIA RESULTING IN BREEZY TO WINDY CONDITIONS OVER THE HIGHER TERRAIN. POOR HUMIDITY RECOVERY IS EXPECTED OVER THE HIGHER TERRAIN TUESDAY NIGHT EVEN AS WINDS SLACKEN. WINDS WILL DECREASE ON WEDNESDAY AS THE TROUGH MOVES EASTWARD. CAZ214-268-269-282300- /O.UPG.KSTO.FW.A.0007.120828T1900Z-120829T0600Z/ /O.NEW.KSTO.FW.W.0006.120828T1900Z-120829T1200Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 253 PM PDT MON AUG 27 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214...268 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP...FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK) AND FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WINDS...VALLEY AND LOWER SLOPE WINDS 5 TO 15 MPH. UPPER SLOPES AND RIDGE WINDS SOUTHWEST 10 TO 20 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH OVER RIDGE TOPS. LOCAL GUSTS UP TO 40 MPH OVER THE HIGHER PEAKS. * RELATIVE HUMIDITY...AS LOW AS 8 TO 19 PERCENT. POOR RECOVERY TUESDAY NIGHT. * FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL. * IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ221-282300- /O.NEW.KSTO.FW.W.0006.120828T1900Z-120829T1200Z/ STANISLAUS NF WEST OF THE SIERRA CREST- 253 PM PDT MON AUG 27 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 221... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST. THIS AREA HAD GENERALLY POOR HUMIDITY RECOVERY SUNDAY NIGHT AND LOW HUMIDITY ON MONDAY. * WINDS...VALLEY AND LOWER SLOPE WINDS UP TO 8 MPH. UPPER SLOPES AND RIDGE WINDS SOUTHWEST 10 TO 20 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH OVER RIDGE TOPS AND HIGHER PEAKS. * RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT. * FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL. * IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JHM
2 follow-up statements
797 WWUS86 KSTO 282123 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 223 PM PDT TUE AUG 28 2012 ...RED FLAG WARNING IN EFFECT THROUGH TONIGHT FOR THE WESTERN SLOPES OF THE NORTHERN SIERRA NEVADA AND FAR SOUTHEASTERN CASCADES THROUGH EARLY WEDNESDAY MORNING... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE NORTHERN SIERRA NEVADA AND SOUTHERN CASCADE MOUNTAINS FOR BREEZY TO WINDY SOUTHWEST WINDS...LOW HUMIDITY...AND EXTREMELY DRY FUELS INTO EARLY WEDNESDAY MORNING. A TROUGH OF LOW PRESSURE WILL MOVE ONSHORE INTO THE PACIFIC NORTHWEST ON WEDNESDAY...INCREASING DRY SOUTHWEST FLOW OVER INTERIOR NORTHERN CALIFORNIA AND RESULTING IN BREEZY TO WINDY CONDITIONS OVER THE HIGHER TERRAIN. POOR HUMIDITY RECOVERY IS EXPECTED OVER PORTIONS OF THE HIGHER TERRAIN TONIGHT. WINDS WILL DECREASE ON WEDNESDAY AS THE TROUGH MOVES EASTWARD. CAZ214-221-268-269-291200- /O.CON.KSTO.FW.W.0006.000000T0000Z-120829T1200Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 223 PM PDT TUE AUG 28 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214... 221...268 AND 269... * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP...FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST...FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK) AND FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WINDS...VALLEY AND LOWER SLOPE WINDS 5 TO 15 MPH. UPPER SLOPES AND RIDGE WINDS SOUTHWEST 10 TO 20 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH OVER RIDGETOPS. LOCAL GUSTS UP TO 40 MPH OVER THE HIGHER PEAKS. * RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT. * FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL. * IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
008 WWUS86 KSTO 290440 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 940 PM PDT TUE AUG 28 2012 CAZ214-221-268-269-290545- /O.CAN.KSTO.FW.W.0006.000000T0000Z-120829T1200Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 940 PM PDT TUE AUG 28 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214...221...268 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED THIS EVENING AND ARE GENERALLY LESS THAN 5 MILE PER HOUR. THE WINDS WILL GRADUALLY SHIFT TO NORTHEAST TO EAST DIRECTION BY MIDNIGHT AND GENERALLY REMAIN AT 5 MPH OR LESS. ONLY LOCAL WINDS UP 10 MPH FOR FAVORED PEAKS MAY OCCUR WITH GUSTS TO 20 MPH LATE TONIGHT INTO EARLY WEDNESDAY MORNING. HUMIDITY RECOVERIES WILL REMAIN VERY POOR OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 27, 2:50 PM PDT, 3 minutes earlier.
Area forecast discussion, Aug 27, 2:50 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 250 PM PDT MON AUG 27 2012 .SHORT TERM DISCUSSION... INTERIOR NORTHERN CALIFORNIA SITUATED BETWEEN DEEP LOW PRESSURE IN THE NE PACIFIC AND STRONG UPPER HIGH OVER THE CENTRAL PART OF THE COUNTRY. MINOR HEIGHT RISES TODAY AS RIDGING FROM THE SE HAS BUILT OVER THE AREA. AFTERNOON TEMPS RUNNING UPWARDS OF 9 DEGREES WARMER THAN 24 HOURS AGO. SOME CU HAS DEVELOPED OVER THE COASTAL RANGE BUT CAP IN PLACE TO LIMIT DEVELOPMENT. SMOKE FROM WILDFIRES CONTINUES TO BE EVIDENT ON SATELLITE IMAGERY OVER MENDOCINO, TRINITY, TEHAMA, SHASTA, AND WESTERN PLUMAS COUNTIES. SYNOPTIC WARMING TODAY WILL TRANSLATE TO SLIGHTLY HIGHER MINIMUM TEMPERATURES TONIGHT. MARINE LAYER REMAINS SHALLOW AND DELTA BREEZE TONIGHT WILL BE FAIRLY LIGHT SO LOW LEVEL COOLING INTO THE ADJACENT PORTIONS OF THE CENTRAL VALLEY WILL BE LIMITED. UPPER LOW/TROUGH IN THE EASTERN PAC SLOWLY PROGRESS TUESDAY BUT SLIGHT WARMING WILL CONTINUE AS RIDGING FROM THE SE REMAINS OVER THE AREA. AS THE TROUGH NEAR THE AREA TUESDAY AFTERNOON...GUSTY WINDS ANTICIPATED OVER THE HIGHER MOUNTAIN TERRAIN WHICH COMBINED WITH LOW HUMIDITY WILL INCREASE THE FIRE POTENTIAL IN THE MOUNTAINS. HIGH TEMPS FORECAST IN THE LOWER 90S FOR MUCH OF THE CENTRAL VALLEY TOMORROW WITH UPPER 70S TO NEAR 90 FOR THE MOUNTAINS AND FOOTHILLS. UPPER TROUGH MOVES THROUGH TUESDAY NIGHT FOLLOWED BY A WEAKER WAVE MOVING ACROSS NORTHERN PORTIONS OF THE CWA WEDNESDAY. MOISTURE IS LIMITED SO DRY WEATHER EXPECTED. MAIN IMPACT WILL BE GUSTY WINDS OVER THE HIGHER TERRAIN AND THRU THE DELTA TUESDAY NIGHT INTO WEDNESDAY ALONG WITH SOME SYNOPTIC COOLING. MARINE LAYER LIKELY TO DEEPEN TOMORROW AFTERNOON INTO NIGHT AND WITH STRONGER DELTA BREEZE WILL RESULT IN BETTER LOW LEVEL COOLING INTO THE CENTRAL VALLEY. LONG WAVE TROUGH FORECAST TO CONTINUE OFF THE WEST COAST THURSDAY WITH ANOTHER SHORT WAVE APPROACHING THE AREA FRIDAY INTO SATURDAY. PCH .EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY) A WEAK UPPER TROUGH WILL REMAIN ALONG THE WEST COAST THROUGH SATURDAY OR SUNDAY...KEEPING FAIR WEATHER AND SEASONAL TEMPERATURES ACROSS THE REGION. SOME SHORTWAVE ENERGY MAY MAKE ITS WAY THROUGH NORCAL OVER THE WEEKEND...WHICH COULD ENHANCE ONSHORE FLOW THROUGH THE DELTA AND BRING BREEZY WINDS TO THE HIGHER TERRAIN. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL ACROSS THE FORECAST AREA THROUGH THE EXTENDED PERIOD. THE ONE EXCEPTION WOULD BE NEAR THE DELTA AND IN THE SOUTHERN SACRAMENTO VALLEY...WHERE GREATER MARINE INFLUENCE MAY BRING TEMPS A BIT COOLER THAN NORMAL. DANG && .AVIATION... MAINLY VFR CONDITIONS THE NEXT 24 HOURS. AREAS OF MVFR/IFR VISIBILITY DUE TO SMOKE NEAR WILDFIRES. SOME OF THIS SMOKE MAY REACH KRDD-KRBL BETWEEN 15-21Z TUE. SOUTH WINDS IN THE SAC VALLEY AND NORTHWEST WINDS IN THE SAN JOAQUIN VALLEY WILL CONTINUE AT 5-15 KT WILL WEAKEN THIS EVENING. NEAR THE DELTA...SOUTHWEST WINDS WILL STRENGTHEN TO 10-20 KT TONIGHT. OVER THE MOUNTAINS...SOUTHWEST GUSTS UP TO 25 KT POSSIBLE THROUGH EARLY THIS EVENING. DANG && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY BURNEY BASIN / EASTERN SHASTA COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.